hi i was asked to go on a med for my arthritis called abatacept as the pain has got severe and they want to treat my joints before my ms, i am to start abatacept on the 29th april and am so scared it will make my ms worse the nuero has given the rematologist the go ahead for me to start this as i have been eating pain killers and haveing steroid jabs for months now with no relief from the pain it has me in tears everyday and i have agreed to go on this as i cant go on just the way i have been i was offered a few meds but the side effects really scared me abatacept is given to children so i opted for this there is side effects but i have to try and ignore this i noticed on line that there was a trial done with patients with ms and abatacept it wasnt finished as some patients developed new lesions and some were doing ok its just not fair we have to make these choices in life with these strong meds im sure most people go through these worries , im here to ask is there anyone on the forum who has ever been on abatacept i know its a med for arthritis but theres no harm in asking im thinking thanks all.
Hi there, I'm sorry you are so worried. However, I think you made a wise choice. There are many strong, and immune suppressing meds that are used for RA that are known to cause worsening of MS or even suspected of bringing MS on. Abatacept is NOT one of them. I thought it was, so I did some reading. The category of med that you would want to avoid is the one that is called the anti-TNF meds or anti-Tumor Necrosis Factor meds. Abatacept is not one of these.
I was looking for some recent (more recent than 2005) when they were exploring the use of abatacept in higher doses for treating MS iteself. I will keep looking.
So, it looks to me like you have chosen a pretty good med, and I see why your neuro okay'd it. We can't have your joints being destroyed and you in constant horrific pain. I recommend that you try to relax and let the new med work and help you. We'll all hope there aren't serious side effects. Remember to weigh the real effects of the RA against "possible" effects of a med.
hi thanks all for your replys, quix i was on infleximab for 5 years and as soon as i reported to them my whole left hand side went numb they stopped it this med could have been the cause of my ms being brought on but theres no proof as my mother had ms, im glad you say its one of the safer ones i saw the research from 2005 and was hopeing to see something alot newer that would be great if you find something newer it has got to the stage that i have to go on something i cant keep getting steroid jags i need to keep the steroids incase i have a relapse not for sore joints my hands are really deformed finger by finger has seized in recent months i am on leflunomide and methotrexate at the moment along with indomethacin for the inflamation (inflammation) so i will be changing to abatacept and methotrexate its a 4 weekly drip so i will let you know how it goes thanks for all your replys and thanks quix for looking into it for me.
Hi there I'm starting the same drug today could you please let me know how you are getting on l have suffered from ra since I was 24 I'm now 47 and scared as there isn't much information.I have tried all the other infusions thanks . Abrce
You may not realize it, bit you've posted in the multiple sclerosis forum. You may have better luck if you visit the Arthritis forum and the Rheumatoid arthritis forums. Links to these forums are shown below.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.